MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: product id apro-70-132 (ma23-039); product type: ; product id sfr4-6-40-10 (b562040); product id apro-70-132 (ma23-039); a medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report regarding an apro catheter collapse, another apro catheter encountered resistance and two solitaire stents encountered resistance and damage.  the patient was undergoing surgery for treatment of an ischemic stroke in the right m1.The baseline and post procedure condition scores (nihss, mrs, and tici) are unknown.It is unknown if intravenous tissue plasminogen activator (tpa) was contraindicated.The number of passes taken with the device are unknown.It was noted the patient's vessel tortuosity was minimal.It was reported the patient infarcted the area of concern as a result of this event.It was reported that on the 3rd or 4th pass the first apro catheter collapsed under vacuum and had to be removed.The physician went back in with another apro catheter and solitaire.  the second apro catheter was placed at distal right internal carotid artery (ica), phenom fg15160-061501s placed past the clot in right m1, the wire was removed, the first solitaire 6x40 (lot #b501132) would not exit the protective sheath and enter the apro catheter, that device was removed, the second solitaire 6x40 (lot #b562040) advanced to the clot and upon removal of the solitaire from apro had resistance and the solitaire was damaged severely.It was reported catheter resistance occurred during the delivery process of the procedure with the first solitaire (lot #b501132).  the vessel was not tortuous.There was resistance at the sheath and at the catheter hub.The rhv was loose during delivery.The sheath was secured in the hub of the microcatheter.  it was reported the second solitaire (lot # b562040) encountered resistance during retrieval.The vessel was not tortuous.There was resistance in the proximal section of the catheter.The solitaire (lot # b562040) was damaged during the procedure in the proximal end.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices include a zoom 0.088 sheath, phenom 160 cm 0.027 microcatheter, and aristotle 0.024 guidewire.
 
Additional Manufacturer Narrative
Refer to manufacturer's report 2029214-2023-02050 for details pertaining to the reportable related event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the manufacturing representative (rep) stating that the cause of the solitaire resistance and apro catheter collapsing is unknown.
 
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: vis (m-81805).As found condition: the solitaire x revascularization device was returned for analysis within a shipping box, a tyvek bio-pouch, a primary plastic bio-pouch, and a secondary plastic bio-pouch.Damage location details: the solitaire x revascularization device was returned within its introducer sheath.No damages were found with the introducer sheath.No damages were found with the solitaire x pusher.The stent was found still attached to the pusher.The stent non-working and working length struts were found to be in good condition.Testing/analysis: the solitaire x revascularization device was pushed out from within its introducer sheath without issue.Conclusion: based on the device analysis and reported information, the customer¿s ¿stent resistance/stuck in sheath¿ and ¿stent stuck in catheter hub¿ reports could not be confirmed.Possible causes of ¿stent stuck in catheter hub¿ include using an incompatible catheter, catheter damage, rhv loose during delivery, introducer sheath damage, and sheath not fully seated in the hub.Possible causes of ¿stent resistance/stuck in sheath¿ include overtightening of rhv or improper hubbing technique and introducer sheath damage.No damages were found with the returned solitaire x revascularization device that would have contributed to the reported event.The phenom 027 catheter used in the event was not returned.Therefore, an analysis could not be performed, and any contributing factors (i.E., catheter damage) could not be assessed.However, the phenom 27 catheter is compatible with the solitaire x revascularization device.It was reported the introducer sheath was secured in the hub of the catheter; however, the rhv was loose during delivery.Therefore, the rhv being loose during delivery likely contributed to the reported events.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information regarding clot in b5.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the solitaire wasn¿t the cause of infarct.The clot caused the infarction.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17969407
Report Number2029214-2023-02048
Device Sequence Number20715525
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public00763000425739
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB501132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2023
Supplement Date Received by Manufacturer10/27/2023
12/11/2023
02/20/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/22/2023
01/05/2024
02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale